Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS Jackson, MS

April 8, 2002Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 12:55 PM CDT for Lawrence County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2002, 12:55 PM CDT (17:55 UTC)
Expired
Apr 8, 2002, 1:30 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lawrence County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-226 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 081755
SVRJAN
MSC077-081830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 130 PM CDT

* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MONTICELLO...OR ABOUT 17 MILES EAST OF
  BROOKHAVEN...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR NEW HEBRON AT 105 PM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3148 9018 3169 9022 3175 9011 3173 8998
          3164 8998

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:45 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 8, 9:45 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT MON APR 8 2002

FIRST ROUND OF ACTIVE WEATHER DYING DOWN AND EXPECT MORE DEVELOPMENT
THIS AFTERNOON WITH POSSIBLE SEVERE WEATHER...FLOODING...AND
SUSTAINED WINDS OF 20 TO 25 MPH.

EARLY MORNING MCS HAS ABOUT ENDED WITH OUTFLOW BOUNDARY ALONG I-59.
MOST STORM TOTAL PRECIPITATION AMOUNTS IN THE ONE HALF TO ONE INCH
RANGE EXCEPT LOCALLY 2 INCHES IN NERN LA. HAVE UPDATED ZONES TO
PUSH ADDITIONAL HEAVY RAINS TO THIS AFTERNOON AS DIFFERENTIAL
DIVERGENCE COUPLET(300-850MB) MOVES UP THE MS RIVER FROM 18Z TO 03Z.
UNDER C-11 WILL SHORTEN WORDING SOME ALSO BY REMOVING ASSUMED
CATEGORICAL POPS AT LEAST IN FIRST PERIOD.

CONCERNING SEVERE POTENTIAL...EARLY ONSET OF RAIN HAS STABILIZED
AIRMASS TEMPORARILY HOWEVER 0-3KM STORM RELATIVE HELICITIES OF
400(META) TO 600(RUC) M2/S2 STILL IN TACT FOR THIS AFTERNOON. EXPECT
ELEVATED INSTABILITY WILL MEAN MOSTLY LARGE HAIL THREAT AS STORMS
MOVE NE ACROSS THE RAIN-COOLED DOME. WILL KEEP MENTION OF SEVERE FOR
NEARLY ALL LOCATIONS THIS AFTERNOON AND ADD HEAVY RAINS FOR SERN
PORTIONS TONIGHT AS MID LEVEL TROUGH MOVES EASTWARD TONIGHT. MAY
HAVE TO EXPAND FLOOD WATCH SEWD FOR TONIGHT.

PRELIM NUMBERS...
JAN 070/062 075/058 075 +86-0
MEI 071/061 073/056 075 88710

.JAN...
AR...FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY...EXTREME
SOUTHEAST AR ZONES.
LA....FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY IN NORTHEAST
LA ZONES
MS...WIND ADVISORY FOR TODAY FOR ALL THE KJAN MS ZONES. FLOOD WATCH
FOR TODAY FOR ALL KJAN ZONES ALONG AND WEST OF EUPORA TO KOSCIUSKO
TO BRANDON TO BROOKHAVEN LINE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:31 AM CDTSevere Thunderstorm WarningJANMadison29 min
Apr 8, 5:58 AM CDTSevere Thunderstorm WarningJANRankin47 min
Apr 8, 6:02 AM CDTSevere Thunderstorm WarningJANLincoln43 min
Apr 8, 6:15 AM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
Apr 8, 6:36 AM CDTSevere Thunderstorm WarningJANScott, Smith54 min
Apr 8, 8:48 AM CDTSevere Thunderstorm WarningJANNoxubee27 min
Apr 8, 11:56 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln49 min
Apr 8, 1:04 PM CDTSevere Thunderstorm WarningJANSimpson26 min
Apr 8, 1:16 PM CDTTornado WarningJANSimpson29 min
Apr 8, 1:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion25 min
Apr 8, 1:37 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion23 min
Apr 8, 1:57 PM CDTSevere Thunderstorm WarningJANSimpson33 min
Apr 8, 2:02 PM CDTSevere Thunderstorm WarningJANScott28 min
Apr 8, 2:06 PM CDTSevere Thunderstorm WarningJANJefferson Davis24 min
Apr 8, 2:08 PM CDTSevere Thunderstorm WarningJANCovington37 min
Apr 8, 2:17 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston28 min
Apr 8, 2:25 PM CDTSevere Thunderstorm WarningJANSmith35 min
Apr 8, 2:33 PM CDTSevere Thunderstorm WarningJANJasper, Newton27 min
Apr 8, 2:39 PM CDTTornado WarningJANJasper36 min
Apr 8, 2:53 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale22 min
Apr 8, 2:57 PM CDTSevere Thunderstorm WarningJANLamar33 min
Apr 8, 2:59 PM CDTSevere Thunderstorm WarningJANForrest, Lamar31 min
Apr 8, 3:01 PM CDTSevere Thunderstorm WarningJANJones29 min
Apr 8, 3:11 PM CDTSevere Thunderstorm WarningJANOktibbeha34 min
Apr 8, 3:12 PM CDTTornado WarningJANForrest33 min
Apr 8, 3:16 PM CDTSevere Thunderstorm WarningJANClay, Kemper, Lowndes, Noxubee29 min
Apr 8, 3:33 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Apr 8, 4:02 PM CDTSevere Thunderstorm WarningJANLowndes13 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.